Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 74, NWS Atlanta, GA

March 21, 20175 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 21, 2017, 7:45 PM EDT for 5 counties in Georgia. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2017, 7:45 PM EDT (23:45 UTC)
Expired
Mar 21, 2017, 8:30 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, GA, Jackson County, GA, Madison County, GA, Oconee County, GA, Oglethorpe County, GA

The radar

The Atlanta radar (KFFC), 132 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 8:01 PM EDTHAIL 1Ashton Place, GARECEIVED A REPORT OF QUARTER-SIZED HAIL ON LINDMAR COURT.
Mar 21, 8:15 PM EDTTSTM WND DMG1 Wnw North Place, GATHE PUBLIC REPORTED WIND DAMAGE AT THE ATHENS RIFLE CLUB ON PARADISE VALLEY ROAD NORTH OF ATHENS. SHINGLES AND ROOFING MATERIAL WERE REMOVED FROM THE CLUBHOUSE AND THE SKEET HOUSES. THESE MATERIALS WERE EMBEDDED IN THE METAL ROOF OF A CARPORT THAT WAS BLOWN OV
Mar 21, 8:23 PM EDTHAIL 1Cedar Hills, GAA REPORT OF QUARTER SIZE HAIL ON VFW DRIVE IN WATKINSVILLE WAS RECEIVED ON SOCIAL MEDIA.
Mar 21, 8:35 PM EDTHAIL 1Watkinsville, GAQUARTER-SIZED HAIL REPORTED ON THE GROUND IN WATKINSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 3:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WUUS52 KFFC 212345
SVRFFC
GAC059-157-195-219-221-220030-
/O.NEW.KFFC.SV.W.0074.170321T2345Z-170322T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
745 PM EDT TUE MAR 21 2017

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Oconee County in northeastern Georgia...
  Clarke County in northeastern Georgia...
  Southeastern Jackson County in northeastern Georgia...
  Western Oglethorpe County in northeastern Georgia...
  Southern Madison County in northeastern Georgia...

* Until 830 PM EDT

* At 745 PM EDT, a severe thunderstorm was located over Westgate
  Park, or near Athens, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Watkinsville, Lexington, Athens, Comer, Winterville, Bogart,
  Crawford, Colbert, Arnoldsville, Carlton, Maxeys, Hull, Whitehall,
  Athens-Clarke County, Stephens, Westgate Park, Diamond Hill,
  Smithonia, Beechwood Hills and Oconee Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3391 8354 3400 8350 3407 8350 3412 8306
      3393 8301 3373 8311
TIME...MOT...LOC 2345Z 271DEG 25KT 3401 8345 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
616 
WWUS52 KFFC 212351
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
751 PM EDT TUE MAR 21 2017

GAC059-157-195-219-221-220030-
/O.CON.KFFC.SV.W.0074.000000T0000Z-170322T0030Z/
Oconee GA-Clarke GA-Jackson GA-Oglethorpe GA-Madison GA-
751 PM EDT TUE MAR 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN OCONEE...CLARKE...SOUTHEASTERN JACKSON...WESTERN
OGLETHORPE AND SOUTHERN MADISON COUNTIES...

At 751 PM EDT, a severe thunderstorm was located over James Holland
Youth Sports Cmpx, or near Athens, moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Watkinsville, Lexington, Athens, Comer, Winterville, Bogart,
Crawford, Colbert, Arnoldsville, Carlton, Maxeys, Hull, Whitehall,
Athens-Clarke County, Stephens, Westgate Park, Diamond Hill,
Smithonia, Beechwood Hills and Oconee Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3391 8354 3400 8350 3407 8350 3412 8306
      3393 8301 3373 8311
TIME...MOT...LOC 2351Z 271DEG 25KT 3401 8340 

HAIL...1.75IN
WIND...60MPH
 
$$
378 
WWUS52 KFFC 220005
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
805 PM EDT TUE MAR 21 2017

GAC157-195-220014-
/O.CAN.KFFC.SV.W.0074.000000T0000Z-170322T0030Z/
Jackson GA-Madison GA-
805 PM EDT TUE MAR 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
SOUTHERN MADISON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened but 
additional warnings are out for the Northern sections of the county.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
northeastern Georgia.

LAT...LON 3373 8311 3389 8349 3402 8342 3403 8339
      3402 8331 3400 8328 3401 8327 3400 8326
      3401 8324 3401 8322 3400 8322 3401 8319
      3400 8307 3393 8301
TIME...MOT...LOC 0004Z 271DEG 25KT 3401 8329 

$$

GAC059-219-221-220030-
/O.CON.KFFC.SV.W.0074.000000T0000Z-170322T0030Z/
Oconee GA-Clarke GA-Oglethorpe GA-
805 PM EDT TUE MAR 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN OCONEE...CLARKE AND WESTERN OGLETHORPE COUNTIES...

At 804 PM EDT, a severe thunderstorm was located over Hull, or near
Athens, moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Watkinsville, Lexington, Athens, Winterville, Crawford, Arnoldsville,
Maxeys, Athens-Clarke County, Whitehall, Stephens, James Holland
Youth Sports Cmpx, Smithonia, Beechwood Hills, Sandy Creek Recreation
Area, Oconee Heights, Hutchings, Barnett Shoals, Barretts Mill,
Dunlap and State Botanical Garden Of Ga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3373 8311 3389 8349 3402 8342 3403 8339
      3402 8331 3400 8328 3401 8327 3400 8326
      3401 8324 3401 8322 3400 8322 3401 8319
      3400 8307 3393 8301
TIME...MOT...LOC 0004Z 271DEG 25KT 3401 8329 

HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:35 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 21, 3:35 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Tue Mar 21 2017

A cold front is currently situated along the GA/TN border. This
boundary will continue to sag southward overnight and Wednesday.
Still monitoring conditions for potentially severe weather late this
afternoon amd evening.

18Z FFC sounding shows very steep mid level lapse rates in place
along with ~1500 j/kg of surface based CAPE. However, moisture is
the column is lacking. Have seen some cu pop this afternoon, and
even with the favorable conditions, convection has not fired. Matter
of fact, weak showers that developed across south central TN
diminished as they moved southward.

The hi-res models are now developing some isold/sct convection out
ahead of the main complex late this afternoon. However, the main
system will be related to the complex currently pushing south across
western TN. Models continue to evolve this into a MCS that moves
across northern GA during the early evening hours. The hi-res models
keep most of the activity north of the Interstate 20 corridor. The
main mode of any severe weather that develops will be large hail and
damaging wind gusts.

Even now, there isn't much convergence along the frontal boundary.
Do expect shra/tsra to diminish overnight with the loss of heating
and any mid level support. With little surface moisture and lacking
frontal forcing on Wednesday, so have removed pops.

NListemaa

.LONG TERM /Thursday through Tuesday/...

Medium-range models continue to show a progressive pattern through
the extended forecast period. General timing of the various features
translating through the flow will vary somewhat from run-to-run,
however 12Z run does not show significant deviation from the
previous cycle, and little change was made to the Long Term Forecast
grids at this time. Please see the previous Long Term Forecast
Discussion below.

20

Previous LONG TERM Discussion /Wednesday Night through Monday/...

A front will cross the region Wednesday with strong high pressure
building in from the north. Given some mid-level impulses and
residual moisture within the column, some model solutions are
hinting at scattered showers through Thursday. Kept a schc pop to
account for this with the understanding that the apparent high
will likely win out, limiting precipitation coverage overall. So,
anticipate cloudy skies and much cooler temperatures Thursday
under northeast/easterly flow. Temperatures may run 10 degrees or
so below normal..in the low/mid 50s in north GA and around 60
within central GA.

Mid-level ridging will cross the region with the surface high
staying locked into place across north/northeast GA through much
of Friday. This will keep temperatures around climo for Friday.
The high will move out to sea Friday night into Saturday allowing
return flow to develop. Given this, we expect dry conditions
Friday through much of Saturday ahead of the next storm system.

A potent closed low will drop out of the Rockies and
quickly move east through the weekend. The models have
started to slow this feature the last couple of runs and also a
weakening trend has been noted. A front will approach from the
west late Saturday and slowly drape across northern GA before
becoming washed out Sunday night. Given the upper level support is
weakening with a broad surface boundary, feeling the overall
coverage and intensity of any thunderstorm activity is waning at
this point.

Another weak impulse will approach Monday afternoon, helping to
initiate shower activity across the residual boundary in north
GA. From this, you might gain the perspective that central
GA will likely see little in the way of precipitation amounts
through the long term...and you would be correct as much of the
dynamics will be lofted to the north.

Above normal temperatures expected through most of the long term,
apart from cooler airmass Thursday into early Friday.

26

&&

.AVIATION...
18Z Update...

Cold front will continue to sag south overnight and into early
Wednesday. A large area of shra/tsra is expected across portions
of north GA late this afternoon and evening. Not confident that
the thunderstorms will make it as far south as ATL, but am
hesitant to remove them from the TAF. MVFR conditions possible
overnight, but VFR cigs/vsbys expected for the afternoon on
Tuesday.

//ATL Confidence...18Z Update...

High confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          57  71  43  54 /  60  10  20  20
Atlanta         57  72  47  54 /  40  10  20  20
Blairsville     50  66  38  51 /  70  10  20  20
Cartersville    54  68  45  55 /  50  10  20  20
Columbus        60  79  54  61 /  10  10  20  20
Gainesville     55  70  43  52 /  60  10  20  20
Macon           60  76  50  57 /  10  10  20  20
Rome            54  67  44  57 /  50  10  20  20
Peachtree City  55  73  48  55 /  20  10  20  20
Vidalia         62  75  51  58 /  10  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 11 PM EDT this evening for the
following zones: Banks...Barrow...Bartow...Catoosa...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Dade...Dawson...DeKalb...
Douglas...Fannin...Floyd...Forsyth...Gilmer...Gordon...Greene...
Gwinnett...Hall...Henry...Jackson...Lumpkin...Madison...Morgan...
Murray...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Pickens...Polk...Rockdale...South Fulton...
Taliaferro...Towns...Union...Walker...Walton...White...
Whitfield...Wilkes.

&&

SHORT TERM...NListemaa
LONG TERM....20
AVIATION...NListemaa
Hazardous weather outlook, Mar 21, 12:00 PM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1200 PM EDT Tue Mar 21 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Tue Mar 21 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered strong to severe thunderstorms are likely across portions
of north Georgia this afternoon through the evening hours. A few of
these storms could produce large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a chance of thunderstorms across north Georgia Saturday
through Sunday.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Mar 21, 7:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT TUE MAR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     ROCKY FACE              34.81N  85.03W
03/21/2017                   WHITFIELD          GA   EMERGENCY MNGR

            EM REPORTING SEVERAL TREES DOWN AROUND 1400 BLOCK OF
            LAFAYETTE HWY.

&&

EVENT NUMBER FFC1700272

DJN
Special weather statement, Mar 21, 7:35 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
735 PM EDT TUE MAR 21 2017

GAZ024-027-220000-
Madison GA-Banks GA-
735 PM EDT TUE MAR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND BANKS
COUNTIES UNTIL 800 PM EDT...

At 735 PM EDT...a strong thunderstorm was near Homer...moving east at
30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Homer, Maysville, Gillsville, Pinefield Crossroads, Hollingsworth and
Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3442 8338 3432 8339 3427 8334 3425 8334
      3426 8330 3425 8327 3424 8317 3427 8311
      3426 8312 3422 8308 3421 8309 3426 8358
      3431 8364 3442 8363 3445 8359 3446 8340
TIME...MOT...LOC 2335Z 272DEG 26KT 3436 8355

HAIL...0.25IN
WIND...40MPH
Local storm report, Mar 21, 7:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT TUE MAR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     FORT OGLETHORPE         34.96N  85.26W
03/21/2017                   CATOOSA            GA   PUBLIC

            RECEIVED A REPORT OF 50 MPH GUST AND A TREE DOWN NEAR
            INTERSECTION OF US-27 AND GA-2

&&

EVENT NUMBER FFC1700273

KING
Special weather statement, Mar 21, 7:37 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
737 PM EDT TUE MAR 21 2017

GAZ005-007-220000-
Gilmer GA-Murray GA-
737 PM EDT TUE MAR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER AND
SOUTHEASTERN MURRAY COUNTIES UNTIL 800 PM EDT...

At 737 PM EDT...a strong thunderstorm was over Ramhurst, or near
Chatsworth...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Chatsworth, Ellijay, East Ellijay, Carters, Talona, Tails Creek,
Ramhurst, Mountaintown, Fort Mountain State Park and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3476 8447 3464 8442 3456 8450 3456 8451
      3455 8452 3461 8472 3462 8472 3462 8475
      3465 8484 3481 8478
TIME...MOT...LOC 2337Z 289DEG 24KT 3472 8472

HAIL...0.88IN
WIND...50MPH
Local storm report, Mar 21, 7:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT TUE MAR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             1 N SADDLEBACK ESTATES  33.95N  83.93W
03/21/2017  E1.00 INCH       GWINNETT           GA   EMERGENCY MNGR

            PENNY TO QUARTER SIZED HAIL REPORTS IN GWINNET COUNTY.
            QUARTER SIZED HAIL REPORTED SOUTH SIDE OF DACULA

&&

EVENT NUMBER FFC1700274

KS
Special weather statement, Mar 21, 7:41 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT TUE MAR 21 2017

GAZ013>015-220015-
Dawson GA-Pickens GA-Lumpkin GA-
741 PM EDT TUE MAR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON...EASTERN
PICKENS AND SOUTHWESTERN LUMPKIN COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was over Lake Tamarack, or near
Jasper...moving east at 35 mph.

  HAZARD...Winds up to 40 mph and nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jasper, Dawsonville, Amicalola Falls State Park, Sequoyah Lake, Lake
Tamarack, Marblehill, Tate, Nimblewill, McKee, Juno and Fausett Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3445 8405 3440 8438 3455 8444 3455 8437
      3456 8437 3457 8430 3457 8426 3458 8425
      3460 8412
TIME...MOT...LOC 2341Z 255DEG 32KT 3448 8433

HAIL...0.88IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:40 PM EDTSpecial Weather StatementFFCBanks50 min
Mar 21, 3:50 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, White40 min
Mar 21, 4:08 PM EDTSpecial Weather StatementFFCLumpkin52 min
Mar 21, 4:23 PM EDTSpecial Weather StatementFFCChattooga37 min
Mar 21, 4:29 PM EDTSevere Thunderstorm WarningFFCHall, White46 min
Mar 21, 4:36 PM EDTSpecial Weather StatementFFCWhitfield39 min
Mar 21, 4:57 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield33 min
Mar 21, 4:58 PM EDTSpecial Weather StatementFFCUnion47 min
Mar 21, 5:04 PM EDTFlash Flood WarningFFCHall, White6 hr
Mar 21, 5:09 PM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Union51 min
Mar 21, 5:13 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, White47 min
Mar 21, 5:18 PM EDTSevere Thunderstorm WarningFFCDade, Walker18 min
Mar 21, 5:24 PM EDTSpecial Weather StatementFFCMurray36 min
Mar 21, 5:41 PM EDTSevere Thunderstorm WarningFFCLumpkin, White49 min
Mar 21, 5:44 PM EDTSpecial Weather StatementFFCDade31 min
Mar 21, 5:52 PM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Union38 min
Mar 21, 5:59 PM EDTSevere Thunderstorm WarningFFCBanks46 min
Mar 21, 6:06 PM EDTFlash Flood WarningFFCDade, Walker6 hr
Mar 21, 6:06 PM EDTSevere Thunderstorm WarningFFCFannin24 min
Mar 21, 6:07 PM EDTSevere Thunderstorm WarningFFCDade, Walker23 min
Mar 21, 6:20 PM EDTFlash Flood WarningFFCLumpkin, Union, White6 hr
Mar 21, 6:27 PM EDTSpecial Weather StatementFFCJackson33 min
Mar 21, 6:28 PM EDTSpecial Weather StatementFFCWalker32 min
Mar 21, 6:28 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union47 min
Mar 21, 6:31 PM EDTSpecial Weather StatementFFCWhite44 min
Mar 21, 6:33 PM EDTSevere Thunderstorm WarningFFCFannin42 min
Mar 21, 6:38 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker37 min
Mar 21, 6:53 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison52 min
Mar 21, 6:56 PM EDTSpecial Weather StatementFFCBanks49 min
Mar 21, 7:08 PM EDTSevere Thunderstorm WarningFFCMadison37 min
Mar 21, 7:09 PM EDTSpecial Weather StatementFFCForsyth51 min
Mar 21, 7:11 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more49 min
Mar 21, 7:13 PM EDTSpecial Weather StatementFFCJackson47 min
Mar 21, 7:16 PM EDTSevere Thunderstorm WarningFFCFannin, Union44 min
Mar 21, 7:17 PM EDTSpecial Weather StatementFFCWalton43 min
Mar 21, 7:21 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe24 min
Mar 21, 7:24 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson, Oconee36 min
Mar 21, 7:33 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Walton42 min
Mar 21, 7:35 PM EDTSpecial Weather StatementFFCBanks25 min
Mar 21, 7:37 PM EDTSpecial Weather StatementFFCGilmer, Murray23 min
Mar 21, 7:41 PM EDTSpecial Weather StatementFFCDawson34 min
Mar 21, 7:41 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray34 min
Mar 21, 7:48 PM EDTSpecial Weather StatementFFCLumpkin, White27 min
Mar 21, 7:48 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Fannin, Floyd, Gilmer, Gordon and 3 more42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.